Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 

 

Lyapunov exponents for a stochastic analogue of the geodesic flow


Authors: A. P. Carverhill and K. D. Elworthy
Journal: Trans. Amer. Math. Soc. 295 (1986), 85-105
MSC: Primary 58G32; Secondary 58F11, 60H10
DOI: https://doi.org/10.1090/S0002-9947-1986-0831190-1
MathSciNet review: 831190
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: New invariants for a Riemannian manifold are defined as Lyapunov exponents of a stochastic analogue of the geodesic flow. A lower bound is given reminiscent of corresponding results for the geodesic flow, and an upper bound is given for surfaces of positive curvature. For surfaces of constant negative curvature a direct method via the Doob $ h$-transform is used to determine the full Lyapunov structure relating the stable manifolds to the horocycles.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 58G32, 58F11, 60H10

Retrieve articles in all journals with MSC: 58G32, 58F11, 60H10


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1986-0831190-1
Keywords: Lyapunov exponents, geodesic flow, stochastic differential equations, Brownian motion, Riemannian manifolds, hyperbolic space, horocycles
Article copyright: © Copyright 1986 American Mathematical Society